Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 45, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Sep 27, 2007, 6:24 PM CDT for Hale County, Lamb County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2007, 6:24 PM CDT (23:24 UTC)
- Expired
- Sep 27, 2007, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Hale County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 44 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 6:30 PM CDT | HAIL 1 | 3 W Cotton Center, TX | DESTROYED A COTTON CROP 3W OF COTTON CENTER OFF HIGHWAY 37. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 272325 TORLUB TXC189-279-280000- /O.NEW.KLUB.TO.W.0045.070927T2324Z-070928T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 624 PM CDT THU SEP 27 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN HALE COUNTY IN NORTHWEST TEXAS. EASTERN LAMB COUNTY IN NORTHWEST TEXAS. * UNTIL 700 PM CDT * AT 619 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR THE LAMB AND HALE COUNTY LINE WEST OF COTTON CENTER. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE COTTON CENTER... SPADE AND FIELDTON. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3408 10176 3387 10181 3393 10226 3416 10228 TIME...MOT...LOC 2324Z 005DEG 1KT 3399 10206 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Sep 27, 3:31 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 27, 3:31 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 331 PM CDT THU SEP 27 2007 .SHORT TERM... MOIST AND UNSTABLE ATMOSPHERE IS IN PLACE ACROSS THE AREA. THUNDERSTORMS HAVE INITIATED ALONG A WEAK BOUNDARY ACROSS THE WESTERN SOUTH PLAINS. SURFACE BASED CAPES ARE NEAR 1000 J/KG WITH HIGHER VALUES OVER 2000 J/KG ACROSS THE SOUTHERN SOUTH PLAINS...SO STORMS MAY INTENSIFY AS THEY PROPAGATE SE INTO AREA OF HIGHER INSTABILITY. WITH AN UPPER LEVEL RIDGE BUILDING ACROSS THE SOUTHERN HIGH PLAINS...WIND SHEAR IS RELATIVELY WEAK...SO STORMS MAY BE PULSE SEVERE OR SLOW MOVING MULTICELL STRUCTURES WITH SLIGHT RISK OF HAIL AND DOWNBURST WINDS. FRIDAY...WINDS ARE EXPECTED TO INCREASE WITH SURFACE HIGH MOVING FARTHER EAST OF THE REGION...AND PRESSURES FALLING ACROSS THE CENTRAL HIGH PLAINS AS SOUTHWEST FLOW ALOFT INCREASES WITH DEEPENING TROUGH DEVELOPING ACROSS THE NORTHWESTERN CONUS. WITH STRONG UPSLOPE FLOW AND MOISTURE ADVECTION...WILL LIKELY SEE A FEW STORMS AGAIN TOMORROW ALTHOUGH COVERAGE MAY BE LIMITED. WARM AND HUMID TOMORROW WITH HIGHS GENERALLY IN THE MID 80S. .LONG TERM... SOUTHWEST FLOW ALOFT WILL CONTINUE TO INCREASE FRIDAY NIGHT INTO SATURDAY AS STRONG UPPER TROUGH TRANSLATES EAST ACROSS THE GREAT BASIN. THE NORTHWEST HALF OF THE CWFA WILL CONTINUE TO BE THE FAVORED AREA FOR STORMS FRI EVENING DUE TO INCREASING ASCENT AND SFC CONVERGENCE ALONG SFC PRESS TROUGH AXIS. FOR SATURDAY...BOTH THE WRF AND GFS INDICATE THE STRONG SHORTWAVE MOVING THROUGH THE FOUR CORNERS...WITH THE GFS A LITTLE STRONGER AND FARTHER SOUTH WITH AN UPPER LOW POSSIBLY CLOSING OFF. THIS WILL BE THE ACCEPTED TREND FOR THIS FORECAST RESULTING IN A LITTLE SLOWER PROGRESSION OF THE WAVE. SCATTERED STORMS OVER THE EASTERN PLAINS OF NEW MEXICO SAT AFTERNOON SHOULD TRANSLATE INTO THE WESTERN PANHANDLES AND NORTHWEST SO PLAINS SAT EVENING AS STRONGEST LIFT ARRIVES. SEVERE POTENTIAL WILL HAVE TO BE WATCHED CLOSELY AS LOW TO MID LEVEL SHEAR INCREASES AND POSES A THREAT FOR SOME SUPERCELL DEVELOPMENT WITH LARGE HAIL AND STRONG WINDS. NEGATIVE FACTORS FOR STORM DEVELOPMENT INCLUDE POTENTIAL CAP LATE SAT...BUT RIGHT NOW IT LOOKS AS THOUGH TEMPS IN THE MID 80S SHOULD PROVIDE ENOUGH SPARK FOR INITIATION. PRECIPITATION THREAT WILL DECREASE FROM WEST TO EAST BY 12 SUN AS MID LEVEL TROUGH AXIS EXITS TO THE EAST AND DRIER AIR ADVECTS INTO WEST TEXAS. HOWEVER...DECIDED TO KEEP A SLIGHT CHC THROUGH MOST OF SUNDAY DUE TO WEAK FROPA LURKING ACRS THE SOUTH PLAINS INTO THE ROLLING PLAINS. FOR NEXT WEEK...WEATHER LOOKS TO BE RATHER BENIGN AS ACTIVE STORM TRACK REMAINS FROM THE PAC NORTHWEST INTO THE NORTHERN PLAINS...WITH A RELATIVELY ZONAL FLOW OVER THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 84 58 83 58 / 20 30 30 30 30 TULIA 58 85 60 83 59 / 20 20 30 20 30 PLAINVIEW 59 85 61 83 60 / 20 20 20 20 30 LEVELLAND 61 86 61 84 61 / 20 20 20 20 20 LUBBOCK 62 86 63 84 63 / 30 20 20 20 20 BROWNFIELD 62 86 62 85 63 / 20 20 20 20 20 CHILDRESS 65 87 63 86 64 / 30 20 10 10 30 SPUR 65 87 63 85 65 / 30 20 10 10 20 ASPERMONT 66 87 64 87 66 / 30 20 10 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/21
Hazardous weather outlook, Sep 27, 2:52 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 252 PM CDT THU SEP 27 2007 TXZ021>044-282000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 252 PM CDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON OVER THE CENTRAL AND SOUTHERN SOUTH PLAINS...THEN SPREADING OVER THE ROLLING PLAINS THIS EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON SATURDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN NEW MEXICO. THESE STORMS MAY FORM A SQUALL LINE AND MOVE EAST INTO WESTERN PORTIONS OF THE PANHANDLE AND SOUTH PLAINS DURING THE EVENING HOURS. A FEW OF THESE STORMS MAY PRODUCE SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING AS THE THREAT OF ORGANIZED SEVERE WEATHER IS LIMITED.
In the hours before
Special weather statement, Sep 27, 3:33 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT THU SEP 27 2007 TXZ033-039-272100- COCHRAN TX-YOAKUM TX- 333 PM CDT THU SEP 27 2007 ...STRONG THUNDERSTORM ACROSS YOAKUM AND COCHRAN COUNTIES... AT 327 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN COCHRAN COUNTY...ABOUT 15 MILES NORTH OF PLAINS...MOVING EAST AT 5 TO 10 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.
Special weather statement, Sep 27, 4:18 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 418 PM CDT THU SEP 27 2007 TXZ033-272200- COCHRAN TX- 418 PM CDT THU SEP 27 2007 ...STRONG THUNDERSTORM ACROSS COCHRAN COUNTY... AT 413 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF LEHMAN...OR ABOUT 17 MILES SOUTH OF MORTON...DEVELOPING NORTHEAST AT 10 MPH. THIS STORM MAY IMPACT LEHMAN AND WHITEFACE. SMALL HAIL AND BRIEF...STRONG WIND GUSTS OVER 50 MPH ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Sep 27, 4:36 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 436 PM CDT THU SEP 27 2007 TXZ032-038-272200- COTTLE TX-KING TX- 436 PM CDT THU SEP 27 2007 ...STRONG THUNDERSTORM ACROSS KING AND COTTLE COUNTIES... AT 433 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF FINNEY...OR ABOUT 14 MILES NORTH OF GUTHRIE...WITH ANOTHER STRONG STORM 10 MILE NORTHWEST OF PADUCAH. BOTH STORMS WERE NEARLY STATIONARY. SMALL HAIL...STRONG WIND GUSTS IN EXCESS OF 50 MPH...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE POSSIBLE NEAR THE THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 27, 6:17 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 617 PM CDT THU SEP 27 2007 TXZ028-029-272345- HALE TX-LAMB TX- 617 PM CDT THU SEP 27 2007 ...STRONG THUNDERSTORM ACROSS LAMB AND HALE COUNTIES... AT 614 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING WEST SOUTHWEST TO EAST SOUTHEAST EITHER SIDE OF COTTON CENTER...WITH LITTLE MOTION. SMALL HAIL AND GUSTY WINDS ARE EXPECTED WITH THIS STORM. ADDITIONALLY...THIS STORM IS LOCATED OVER A WIND SHIFT BOUNDARY AND DOES HAVE THE POTENTIAL TO PRODUCE A BRIEF SPIN UP TORNADO AS IT HAS IN THE PAST. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 66 min |
| Sep 27, 5:52 PM CDT | Tornado Warning | LUB | Hale | 23 min |
| Sep 27, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 58 min |
| Sep 27, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | King | 61 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.